I’m back, I’m back


Sorry I disappeared. I tend to do that when I’m depressed or manic or something really crappy, but I’m neither. I can’t really explain the feelings I’ve had lately, I guess they’re just run of the mill human ones that people go through on a daily basis. My mood has only been an issue when I’ve been in really bad pain or really tired.

I disappeared to start because I was reading. Then I started staying up at night and sleeping during the day. I found out, by doing this, that I was in less pain and had less of a mood issue than I did by doing the whole normal circadian rhythm stuff. (My therapist and new neurologist think this is a bad idea.) I also found out that my mom was lonely, and that she liked it when I stayed up but stayed off my desktop (the laptop is okay because she can still see me). Well, staying off the desktop keeps me from the internet, so I had to choose between my mom’s well-being and the internet…as I often do, I chose my mom. (She’s sleeping right now.)

I have new doctors and diagnoses. First, the new psychiatrist. Well, actually, this is my second time around with her. She was my psychiatrist before the wonderful people from the A&M Social Work department decided to go to that psych appointment and scare/agitate me so bad that I almost got locked up in a ward. She’s pretty nice, but she believes that my psychiatric problems would all get so much better if I lost weight. When I tried to explain to her that this was a lot more difficult than she could imagine because of my PCOS, she was like, “Well, if you lose weight, that’ll clear up.” That could be true, but it doesn’t make it any easier to lose the weight, when part of the crap that causes that is what makes me keep on the weight to begin with.

Second new doctor: new neurologist. Actually, he may be a repeat of one I saw when I was in high school and my hands were always shaking. (Before I went off the deep end.) He did a neurological work up on me, and determined that:

1. My twitches that I went to the past neurologist for are either myoclonus issues or are because I’m just almost going to sleep and they’re waking me up. I think it’s probably the former since they can happen when I’m wide awake.
2. I have myelopathy (possible spinal cord injury/problem). He doesn’t know what is causing this but he sent me for an MRI on Monday.
3. I may have sleep apnea. He referred me to a sleep specialist.

This brings me to my third new doctor, who actually isn’t a new doctor. He’s my old pulmonologist. He has me scheduled for a sleep study and from what he heard of what I said, he thinks I have obstructive sleep apnea because of my “loud snoring”. The thing is that I don’t snore loudly. When I snore, it’s very quiet. And he’s already determined that he will treat this issue that we don’t even know that I have with a CPAP machine, which is just absolute crap because I’m not going to use one of those things. I would rather use one of the alternative treatments IF that is my problem.

I’ve had to go off my Depakote. Actually, I’m doing that today. Instead, I’ll be on Lyrica to prevent my migraines. Of course, aside from the fact that the Depakote had quit preventing migraines, its ineffectiveness was causing me to twitch like crazy. I was also gaining more weight on it. (I had a time where I wasn’t gaining weight in the past few years, and that time was when I wasn’t on the Depakote.) I asked the headache neurologist to put me on Tegretol. He of course chose Lyrica instead. This will probably help the pain, which is what I should hope for, but honestly, I was kind of hoping that I’d get put on the Tegretol since I know that in my family it helps the problems and it causes weight loss for us. Lyrica tends to knock members of my family out and causes weight gain. I don’t need those side effects.

Also, because my wonderful Part D insurance won’t cover Frova when I have migraines, I had to ask for a different migraine treatment (the Lyrica is just for prevention). My doctor has decided on Maxalt, which is probably going to do the same thing that the Imitrex did…cause my face to get cold, then hot, then cold, while the pain gets worse, difficulty seeing, plus the horrifying pressure until I cry and have to go take something that causes me to fall asleep so that the pain that the treatment causes will go away. I don’t want to take Maxalt. I want to be able to take the Frova, but of course, the insurance company knows best what to put me on for migraines.


About Janet Morris

I'm from Huntsville, Alabama. I've got as many college credits as a doctorate candidate, and the GPA of some of them, too. I have a boss by the name of Amy Pond. She's a dachshund. My parents both grew up in Alabama.